Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 48, NWS Mobile, AL

December 4, 2018

NWS Mobile, AL issued this small craft advisory at Dec 4, 2018, 3:26 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2018, 3:26 AM CST (09:26 UTC)
Expired
Dec 4, 2018, 1:58 PM CST
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

330 
WHUS74 KMOB 040926
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
326 AM CST Tue Dec 4 2018

GMZ650-655-670-675-041730-
/O.NEW.KMOB.SC.Y.0048.181204T0926Z-181205T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
326 AM CST Tue Dec 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 9 AM CST Wednesday. 

* WINDS...18 to 23 knots.

* WAVES/SEAS...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-041500-
/O.NEW.KMOB.SC.Y.0048.181204T0926Z-181204T1500Z/
Southern Mobile Bay-Mississippi Sound-
326 AM CST Tue Dec 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 9 AM CST this morning. 

* WINDS...18 to 23 knots.

* WAVES/SEAS...1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
2 follow-up statements
841 
WHUS74 KMOB 041601
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1001 AM CST Tue Dec 4 2018

GMZ650-655-670-675-050015-
/O.CON.KMOB.SC.Y.0048.000000T0000Z-181205T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1001 AM CST Tue Dec 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WINDS...18 to 23 knots.

* WAVES/SEAS...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
960 
WHUS74 KMOB 041958
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
158 PM CST Tue Dec 4 2018

GMZ650-655-670-675-042100-
/O.CAN.KMOB.SC.Y.0048.000000T0000Z-181205T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
158 PM CST Tue Dec 4 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 11:25 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Dec 3, 11:25 PM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
1125 PM CST Mon Dec 3 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR conditions and northerly winds will prevail
over the next 24 hours. 07/MB

&&

.PREV DISCUSSION... /issued 1018 PM CST Mon Dec 3 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...The forecast is generally on track with no changes
planned at the moment. /29

PREV DISCUSSION... /issued 601 PM CST Mon Dec 3 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...VFR conditions prevail over the next 24 hours with
northerly winds and a scattered high level cloud deck. 07/MB

PREV DISCUSSION... /issued 400 PM CST Mon Dec 3 2018/

NEAR TERM /Now Through Tuesday/...A much colder and drier airmass
will continue to filter into the region in the wake of a strong cold
front. The rain has moved out of the area with only a few clouds
across the western Florida panhandle. High pressure will remain to
the west of the area tonight, keeping the winds from going calm.
This will not allow temps to fall as far as they normally would with
clear skies and light winds. Lows tonight will range from the mid
and upper 30s inland to mid 40s along the coast. Tuesday will
feature light northerly winds with clear skies and highs in the low
50s inland to mid 50s near the coast. 13/JC

SHORT TERM /Tuesday night Through Thursday night/...Surface high
pressure over the southern Plains will shift east through the
Short Term, becoming centered over the Appalachians or just a
little east of there by Thursday morning and ridging southwest
down into our area. North to northeasterly flow will maintain a
cool and dry airmass over the area into Thursday, but flow becomes
a little more easterly by Thursday night with low level moisture
increasing slightly. Rain free forecast expected through the
entire short term period. Temps well below seasonal expected, with
lows in the low to mid 30s both Tuesday and Wednesday nights, and
ranging from mid 30s inland to low/mid 40s coastal by Thursday
night. Highs generally in the low to mid 50s Wednesday and in the
mid to upper 50s on Thursday. 12/DS

LONG TERM /Friday Through Monday/...Friday night into early
Sunday continues to be the primary concern for the long term
period. Not a lot of change with todays model runs vs last nights
runs. Shortwave energy still expected to move east over the Lower
Mississippi River Valley and the Southeast, developing a surface
low over southeast Texas (GFS) or coastal Texas (ECMWF), then
moving it east, generally across our land/marine coastal areas
Saturday and Saturday night. Both models generally have the low
along or just offshore our coastline, and the expected weather for
our area will depend on the exact track.

Whether the low tracks just offshore or just inland, we are expecting
rain chances to increase drastically by Saturday, with categorical
PoPs. Another round of very heavy rainfall is likely and we will
continue to monitor for this for the possibility of more fresh
water flooding issues. The GFS is a little stronger with the mid
level dynamics, and as such indicates that the warm sector of the
storm may lift inland over southern and eastern portions of our
forecast area. If this occurs we would be looking at more of a
convective pattern, and strong to severe storms could be a
possibility on Saturday. We will continue to monitor trends and
adjust accordingly. For now continued with the previous thinking
of the surface low moving east along the coast with most of the
surface based instability remaining off the coast.

All model data indicates a very strong onshore flow in advance of
the approaching system, and we will have to monitor for the
possibility of a coastal flood potential as we will be moving into
a period of larger tide cycles by Saturday. High surf and rip
currents will also be likely late Friday through Saturday.

The surface low moves east of the area either Saturday night or
Sunday, with GFS moving it east of the area more quickly due to
the stronger flow aloft.

Overnight lows expected to warm into the 40s Friday and Saturday
nights but into the 30s again behind the system by Sunday night.
Highs will be in the 50s and 60s Friday and Saturday and in the
upper 40s and lower 50s Sunday and Monday. 12/DS

MARINE...A strong ridge of high pressure will build southward
across the marine area through Wednesday. Moderate to occasionally
strong northerly flow will develop tonight and continue through
midweek. A moderate to occasionally strong east to southeast flow
will return late this week as high pressure shifts east of the
region and an area of low pressure approaches from the west. 13/JC

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 AM CST Tuesday for ALZ265-266.

FL...High Rip Current Risk until 6 AM CST Tuesday for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 3, 6:00 AM CST, 21 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
600 AM CST Mon Dec 3 2018

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-041200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
600 AM CST Mon Dec 3 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The next low pressure system may bring heavy rainfall and the
potential for a few strong storms to the region Saturday and Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-041200-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
600 AM CST Mon Dec 3 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A moderate risk of rip currents will continue along area beaches
Tuesday and Tuesday night.

The next low pressure system may bring heavy rainfall and the
potential for a few strong storms to the region Saturday and Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-041200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
600 AM CST Mon Dec 3 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

A moderate to occasionally strong offshore flow may bring hazardous
conditions for small craft tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A moderate to occasionally strong offshore flow may bring hazardous
conditions for small craft Tuesday through Wednesday.

Increasing onshore flow and building seas ahead of the next
approaching low pressure system may bring hazardous conditions for
small craft late Friday into Saturday. Heavy rainfall and a few
strong storms will also be possible across the marine area Saturday
into Saturday night.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.